question-icon

Suggest Treatment For Chronic Cough After Taking A Steroid Shot

default
Posted on Sun, 15 Oct 2017
Question: I have had sinus pressure and cough for a month. I had a steroid shot a few weeks ago. I also lost my voice. There has been some blood in the congestion I have coughed up

doctor
Answered by Dr. Kaushal Bhavsar (23 minutes later)
Brief Answer:
Get done a chest X-ray to rule out pneumonia.

Detailed Answer:
Thanks for your question on HealthcareMagic.
I can understand your concern.

You are having the chronic cough (a cough for more than 2 weeks) and have hemoptysis (blood in sputum).

So we should definitely rule out lung infection like pneumonia or tuberculosis.
So please get done a chest X-ray.
If the chest X-ray is normal then no need to worry much.

Do take steam inhalation and warm water gargles 5-6 times a day.
Drink plenty of fluids orally and keep yourself hydrated.

Take an antihistamine (Levocetirizine or fexofenadine) and anti-inflammatory (Paracetamol).
You will mostly improve with all these in 1 week but first get done the chest X-ray.

Please let me know if you are a smoker.
I will be happy to help you further.

Wish you good health.
Thanks.

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Kaushal Bhavsar

Pulmonologist

Practicing since :2008

Answered : 14937 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest Treatment For Chronic Cough After Taking A Steroid Shot

Brief Answer: Get done a chest X-ray to rule out pneumonia. Detailed Answer: Thanks for your question on HealthcareMagic. I can understand your concern. You are having the chronic cough (a cough for more than 2 weeks) and have hemoptysis (blood in sputum). So we should definitely rule out lung infection like pneumonia or tuberculosis. So please get done a chest X-ray. If the chest X-ray is normal then no need to worry much. Do take steam inhalation and warm water gargles 5-6 times a day. Drink plenty of fluids orally and keep yourself hydrated. Take an antihistamine (Levocetirizine or fexofenadine) and anti-inflammatory (Paracetamol). You will mostly improve with all these in 1 week but first get done the chest X-ray. Please let me know if you are a smoker. I will be happy to help you further. Wish you good health. Thanks.